Alert archive / North Dakota / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 72, NWS Bismarck, ND

July 19, 20174 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 19, 2017, 8:30 AM MDT for 4 counties in North Dakota. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2017, 8:30 AM MDT (14:30 UTC)
Expired
Jul 19, 2017, 9:30 AM MDT
In force
60 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Grant County, ND, Hettinger County, ND, Morton County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 103 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 9:05 AM MDTHAIL 114 W Heart Butte Dam, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 2.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2017-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2017-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
205 J/kg
Mixed-layer CIN
-404 J/kg
Mixed-layer LCL
1357 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
323 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

779 
WUUS53 KBIS 191430
SVRBIS
NDC037-041-059-089-191530-
/O.NEW.KBIS.SV.W.0072.170719T1430Z-170719T1530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Bismarck ND
930 AM CDT WED JUL 19 2017

The National Weather Service in Bismarck has issued a

* Severe Thunderstorm Warning for...
  Northern Hettinger County in southwestern North Dakota...
  Morton County in south central North Dakota...
  Eastern Stark County in southwestern North Dakota...
  Grant County in south central North Dakota...

* Until 1030 AM CDT/930 AM MDT/

* At 930 AM CDT/830 AM MDT/, severe thunderstorms were located along
  a line extending from 4 miles northwest of Hebron to 10 miles south
  of Richardton to 6 miles east of New England, moving east at 70
  mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Severe thunderstorms will be near,
  Hebron around 835 AM MDT. 
  Glen Ullin around 845 AM MDT. 
  Heart Butte Dam around 850 AM MDT. 
  Almont around 855 AM MDT. 
  New Salem around 900 AM MDT. 
  Elgin and New Leipzig around 905 AM MDT. 
  Fish Creek Dam around 910 AM MDT. 
  Flasher around 915 AM MDT. 

Other locations impacted by these severe thunderstorms include Heil,
Raleigh, St. Gertrude, Sweet Briar Lake, Leith, Lark, Lefor, Judson
and Burt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4658 10292 4685 10273 4698 10246 4698 10113
      4637 10103 4619 10153
TIME...MOT...LOC 1430Z 291DEG 62KT 4695 10211 4675 10224 4657 10274 

HAIL...1.00IN
WIND...60MPH
 
$$

CJS
5 follow-up statements
733 
WWUS53 KBIS 191444
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
944 AM CDT WED JUL 19 2017

NDC037-041-059-089-191530-
/O.CON.KBIS.SV.W.0072.000000T0000Z-170719T1530Z/
Hettinger ND-Morton ND-Stark ND-Grant ND-
944 AM CDT WED JUL 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM
CDT/930 AM MDT/ FOR NORTHEASTERN HETTINGER...MORTON...SOUTHEASTERN
STARK AND GRANT COUNTIES...

At 944 AM CDT/844 AM MDT/, severe thunderstorms were located along a
line extending from 9 miles north of Glen Ullin to 12 miles south of
Hebron to 14 miles southeast of Gladstone, moving east at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Glen Ullin, Elgin, New Salem, Hebron, Carson, Flasher, New Leipzig,
Almont, Heart Butte Dam, Fish Creek Dam, Judson, Lark, Raleigh,
Leith, Heil, Lefor, St. Gertrude and Sweet Briar Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4646 10248 4674 10260 4696 10212 4698 10113
      4637 10103 4619 10153
TIME...MOT...LOC 1444Z 268DEG 45KT 4694 10176 4672 10202 4667 10244 

HAIL...1.00IN
WIND...60MPH
 
$$

HEINERT
923 
WWUS53 KBIS 191501
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
1001 AM CDT WED JUL 19 2017

NDC037-041-059-089-191530-
/O.CON.KBIS.SV.W.0072.000000T0000Z-170719T1530Z/
Hettinger ND-Morton ND-Stark ND-Grant ND-
1001 AM CDT WED JUL 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM
CDT/930 AM MDT/ FOR NORTHEASTERN HETTINGER...WESTERN MORTON...
SOUTHEASTERN STARK AND GRANT COUNTIES...

At 1001 AM CDT/901 AM MDT/, severe thunderstorms were located along a
line extending from near New Salem to 7 miles east of Heart Butte Dam
to 13 miles northwest of New Leipzig, moving east at 60 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Trained weather spotters. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Glen Ullin, Elgin, New Salem, Carson, Flasher, New Leipzig, Almont,
Heart Butte Dam, Fish Creek Dam, Judson, Lark, Raleigh, Leith, Heil,
St. Gertrude and Sweet Briar Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4641 10229 4661 10229 4683 10206 4697 10154
      4698 10113 4637 10103 4619 10153
TIME...MOT...LOC 1501Z 287DEG 50KT 4682 10140 4660 10166 4655 10208 

HAIL...1.00IN
WIND...60MPH
 
$$

HEINERT
699 
WWUS53 KBIS 191513
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
1013 AM CDT WED JUL 19 2017

NDC089-191523-
/O.CAN.KBIS.SV.W.0072.000000T0000Z-170719T1530Z/
Stark ND-
1013 AM CDT WED JUL 19 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STARK COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4635 10209 4659 10214 4674 10194 4676 10135
      4671 10109 4637 10103 4619 10153
TIME...MOT...LOC 1513Z 288DEG 46KT 4650 10180 

$$

NDC037-041-059-191530-
/O.CON.KBIS.SV.W.0072.000000T0000Z-170719T1530Z/
Hettinger ND-Morton ND-Grant ND-
1013 AM CDT WED JUL 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM
CDT/930 AM MDT/ FOR NORTHEASTERN HETTINGER...CENTRAL MORTON AND GRANT
COUNTIES...

At 1013 AM CDT/913 AM MDT/, a severe thunderstorm was located 6 miles
south of Heart Butte Dam, or 7 miles north of Elgin, moving east at
55 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Trained weather spotters. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Elgin, Carson, Flasher, New Leipzig, Almont, Heart Butte Dam, Fish
Creek Dam, Lark, Raleigh, Leith, Heil and St. Gertrude.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4635 10209 4659 10214 4674 10194 4676 10135
      4671 10109 4637 10103 4619 10153
TIME...MOT...LOC 1513Z 288DEG 46KT 4650 10180 

HAIL...1.00IN
WIND...60MPH
 
$$

HEINERT
433 
WWUS53 KBIS 191521
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
1021 AM CDT WED JUL 19 2017

NDC041-191531-
/O.CAN.KBIS.SV.W.0072.000000T0000Z-170719T1530Z/
Hettinger ND-
1021 AM CDT WED JUL 19 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HETTINGER COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4631 10192 4652 10189 4665 10176 4669 10129
      4661 10107 4637 10103 4619 10153
TIME...MOT...LOC 1521Z 291DEG 62KT 4645 10160 

$$

NDC037-059-191530-
/O.CON.KBIS.SV.W.0072.000000T0000Z-170719T1530Z/
Morton ND-Grant ND-
1021 AM CDT WED JUL 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM
CDT/930 AM MDT/ FOR SOUTH CENTRAL MORTON AND CENTRAL GRANT
COUNTIES...

At 1021 AM CDT/921 AM MDT/, a severe thunderstorm was located over
Carson, or 11 miles east of Elgin, moving east at 70 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Trained weather spotters. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Elgin, Carson, Flasher, Heart Butte Dam, Lark, Raleigh, Leith, Heil
and St. Gertrude.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4631 10192 4652 10189 4665 10176 4669 10129
      4661 10107 4637 10103 4619 10153
TIME...MOT...LOC 1521Z 291DEG 62KT 4645 10160 

HAIL...1.00IN
WIND...60MPH
 
$$

HEINERT
090 
WWUS53 KBIS 191530
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
1030 AM CDT WED JUL 19 2017

NDC037-059-191539-
/O.EXP.KBIS.SV.W.0072.000000T0000Z-170719T1530Z/
Morton ND-Grant ND-
1030 AM CDT WED JUL 19 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MORTON AND
CENTRAL GRANT COUNTIES WILL EXPIRE AT 1030 AM CDT/930 AM MDT/...
                
The storm which prompted the warning has weakened below severe 
limits. However small hail and gusty winds are still possible with 
this thunderstorm.

LAT...LON 4631 10192 4652 10189 4665 10176 4669 10129
      4661 10107 4637 10103 4619 10153
TIME...MOT...LOC 1529Z 291DEG 62KT 4641 10145 

$$

HEINERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 8:17 AM MDT, 13 minutes earlier.

Area forecast discussion, Jul 19, 8:17 AM MDT, 13 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
917 AM CDT Wed Jul 19 2017

.UPDATE...
Issued at 842 AM CDT Wed Jul 19 2017

Two primary areas of robust convection continue with the first one
stretching mainly over southwest into south central North Dakota,
with a secondary area over far north central North Dakota near the
Peace Garden area, with shear/instability remaining ample for
severe weather. High-res models have been pushing most of the
precipitation off to the east by this afternoon, though latest
runs have been hinting at the possibility of some stronger re-
development over central locations later today, though is having
trouble pin-pointing the exact location. Some clearing trying to
develop over portions of far south central North Dakota, but an
area of low stratus is now trying to spread into there from the
far southwest part of the state. Will keep an eye on that as if it
clears out it may set the stage for some stronger re-development
later today.

UPDATE Issued at 559 AM CDT Wed Jul 19 2017

Convective intensity continues to increase through 11 UTC across
southwest North Dakota with the first mid level wave, with a
second wave across northeast Montana. The environment is strongly
sheared with effective deep layer shear around 60kts in
association with a strong 500 mb jet. MUCAPE between 1500-2000
j/kg is also in place with continued moisture transport via the
low level jet and steep mid level lapse rates. This supports an
environment favorable to supercells with the potential for very
large hail and damaging winds to 70 mph. However, across the
southwest, shear vectors oriented parallel to the 850mb baroclinic
zone has resulted in greater clustering of storms. CAMS through
the 10 UTC HRRR favor a continued increase in convective intensity
through the morning southwest and south central. With the arrival
of the second wave, convective coverage will increase north this
morning, however, intensity may be slightly weaker compared to
further south.

UPDATE Issued at 359 AM CDT Wed Jul 19 2017

Only minor changes were made with this update based on recent
radar trends. Elevated convection fed by a 30 kt low-level jet
sampled by the KBIS WSR-88D VAD wind profile is ongoing in two
distinct zones as of 0855 UTC; one in southwest ND and another
east and northeast of Minot. Recent CAMs display a bit greater
run-to-run disparity in the exact evolution of convection this
morning, and in particular whether it will grow upscale in an
organized fashion or not, which does render the forecast a bit
more uncertain. Having said that, the stronger mid-level wave
that we've been tracking across central MT will be moving into
southwest ND by 11 UTC and based on a destabilizing and very
strongly sheared air mass, we still expect the probability of
severe weather to rapidly increase the next several hours. It's
mainly the exact convective evolution that is a bit uncertain.

&&

.SHORT TERM...(Today and tonight)
Issued at 1235 AM CDT Wed Jul 19 2017

Severe thunderstorms are likely today, developing first across
southwest and north central ND around daybreak before expanding
and shifting east and southeast during the day.

Convection-allowing models (CAMs) through the 00 UTC NCEP-run
WRF-ARW and WRF-NMM, 3 km NAMNest, and the 03 and 02 UTC HRRR and
ESRL-HRRR unanimously agree that elevated convection will develop
over western and north central ND between 09 and 12 UTC. The CAMs
then suggest the convection will grow upscale into an MCS as it
moves eastward across central ND during the morning. The 00 UTC
global model suite agrees in this scenario, especially the NAM.
Observational data early this morning supports this scenario too,
as the 05 UTC surface analysis reveals seasonably rich moisture
with surface dewpoints in the lower 60s F advancing into southern
ND to the north of a quasi-stationary frontal zone. Moreover, IR
imagery from GOES-16 suggests the presence of weak elevated
convection in the form of altocumulus in southwest and north
central ND, and an area of more robust convection in central MT
that is likely tied to one or more mid-level shortwave troughs.
Extrapolation of those waves suggests arrival into ND by daybreak.

Diagnostically, forecast soundings from southwest into central ND
this morning show steep mid-level lapse rates around 8 C/km in the
700 to 500 mb layer, MUCAPE up to 2000 J/kg, and very strong west
winds aloft with effective-layer shear values around 50 kt. This
all strongly supports potentially-severe storms. While convection
will likely be elevated, at least through mid morning, we believe
both hail and damaging winds will be a threat, the latter being
supported by forecast DCAPE around 1000 J/kg and the likelihood of
upscale growth and potential bowing complexes as supported by many
CAM reflectivity forecasts. Moreover, forecast downshear/forward
propagation (Corfidi) vectors are downright scary, suggesting the
leading edge of the MCS could travel eastward at 80+ kt. Thus,
there is a very distinct possibility of higher-end wind damage
occurring depending on when and where upscale growth into an
organized bow echo takes place, and how likely the inflow parcels
are to being surface- or nearly-surface based. Areas southeast of
Bismarck would be most likely to have a pre-convective boundary
layer which is uncapped and able to sustain pure surface-based
inflow parcels in support of greater wind potential. Maximum
updraft helicity values from many of the CAMs peak between 150 and
250 m2/s2, also indicative of a potentially-significant severe
event.

The primary uncertainty with this event is timing, with the HRRR
runs through its 04 UTC cycle much slower with initial development
and intensification than the ESRL-HRRR and WRF-ARW and WRF-NMM. It
is also possible that upscale growth into a more organized bowing
structure could be delayed until convection exits our area, into
eastern ND or northeast SD. Later mesoscale and radar trends thus
may dictate changes to our messaging given those subtleties. That
being said, the screaming message is that everyone should prepare
for and expect potential severe weather at a much earlier hour
than typically experienced with most events.

A lingering cold pool in the wake of the MCS should keep thermal
fields cool today, with forecast highs potentially too optimistic
in some areas. This will also likely discourage afternoon
redevelopment in many areas, save perhaps in northwest ND where
the influence of the early-day convection will be least.

.LONG TERM...(Thursday through Tuesday)
Issued at 1235 AM CDT Wed Jul 19 2017

An active and seasonably warm pattern will continue through much
of the long term on the northern edge of the large, but flattened
subtropical ridge. Two primary opportunities for thunderstorms may
be Thursday afternoon into Thursday night in western ND, and
across central ND from Thursday night into Friday. Initially, it
appears that elevated instability may favor convective sustenance
out of eastern MT Thursday night, fed by a modest, 30 kt low-level
jet. A greater opportunity for more robust, surface-based storms
with an attendant greater probability of severe weather may
develop Friday afternoon and evening across central ND ahead of a
cold front. The 00 UTC GFS and NAM both suggest pre-convective
MLCAPE of 2000-3500 J/kg is possible amid 40 kt of deep-layer
shear, though there are questions about frontal timing and the
potential for capping to limit convective coverage.

Otherwise, a drier and cooler post-frontal air mass may invade the
region for the weekend before a warming trend returns next week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 559 AM CDT Wed Jul 19 2017

Numerous thunderstorms are expected across western and central
North Dakota this morning. Severe thunderstorms are possible with
very large hail and damaging winds. LIFR/IFR conditions in
thunderstorms are likely. A second round of thunderstorms are
possible this afternoon south central and into the James River
Valley.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JJS
SHORT TERM...CJS
LONG TERM...CJS
AVIATION...PA
Hazardous weather outlook, Jul 19, 4:55 AM MDT, 3 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
555 AM CDT Wed Jul 19 2017

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-201100-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
555 AM CDT Wed Jul 19 2017 /455 AM MDT Wed Jul 19 2017/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
southeast North Dakota, and southwest North Dakota.

.DAY ONE...Today and Tonight

Thunderstorms are expected to develop early this morning across
western and central North Dakota. The storms will likely expand in
coverage as they move quickly to the east or southeast today.
Severe thunderstorms are possible, with the main hazards being
large hail to the size of golf balls and damaging winds up to 70
mph. The threat of severe weather will be highest between 6 AM
and 2 PM CDT, or 5 AM and 1 PM MDT.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a chance for thunderstorms Thursday afternoon through
Friday evening. Some storms could be strong to severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely today, especially this morning.

PA

In the hours before

Special weather statement, Jul 19, 6:37 AM MDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Bismarck ND
637 AM MDT WED JUL 19 2017

NDZ042-044-045-191330-
Grant ND-Sioux ND-Adams ND-
637 AM MDT WED JUL 19 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN SIOUX...
SOUTHWESTERN GRANT AND SOUTHEASTERN ADAMS COUNTIES UNTIL 730 AM
MDT...

At 637 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles south of Mott to near North Lemmon.
Movement was east at 40 mph.

Penny size hail and wind gusts to 40 mph will be possible with these
storms.

Locations impacted include...
Morristown and North Lemmon.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4595 10245 4621 10246 4620 10175 4594 10171
TIME...MOT...LOC 1237Z 262DEG 33KT 4618 10224 4595 10224

CJS
Special weather statement, Jul 19, 7:04 AM MDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Bismarck ND
704 AM MDT WED JUL 19 2017

NDZ017-031-032-191345-
McKenzie ND-Golden Valley ND-Billings ND-
704 AM MDT WED JUL 19 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GOLDEN VALLEY...
BILLINGS AND SOUTHWESTERN MCKENZIE COUNTIES UNTIL 745 AM MDT...

At 704 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Skaar to 6 miles west of Wibaux. Movement was
east at 40 mph.

Wind gusts to 45 mph are expected with these storms. Brief heavy rain
and small hail is also possible.

Locations impacted include...
Beach, Medora, Sentinel Butte, Skaar, Grassy Butte, Trotters and
Fairfield.

Seek shelter indoors if you are in the path of these storms.

LAT...LON 4740 10405 4743 10310 4665 10339 4676 10405
TIME...MOT...LOC 1302Z 282DEG 34KT 4738 10401 4696 10432

CJS
Special weather statement, Jul 19, 7:38 AM MDT, 52 minutes before
Special Weather Statement
National Weather Service Bismarck ND
838 AM CDT WED JUL 19 2017

NDZ004-005-191415-
Bottineau ND-Rolette ND-
838 AM CDT WED JUL 19 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BOTTINEAU AND
NORTHWESTERN ROLETTE COUNTIES UNTIL 915 AM CDT...

At 838 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Metigoshe State Park, or 14 miles northeast of Bottineau, moving
southeast at 30 mph.

Penny size hail and wind gusts to 50 mph will be possible with this
storm.

Locations impacted include...
International Peace Garden and Lake Metigoshe State Park.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4899 9997 4881 10017 4898 10047 4900 10045
      4900 10000
TIME...MOT...LOC 1338Z 304DEG 27KT 4902 10030

AYD
Special weather statement, Jul 19, 7:46 AM MDT, 44 minutes before
Special Weather Statement
National Weather Service Bismarck ND
746 AM MDT WED JUL 19 2017

NDZ018-032-033-191430-
Stark ND-Billings ND-Dunn ND-
746 AM MDT WED JUL 19 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN DUNN...
BILLINGS AND STARK COUNTIES UNTIL 830 AM MDT...

At 745 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southeast of Grassy Butte to near
Medora. Movement was east at 60 mph.

Wind gusts to 50 mph are expected with these storms. Brief heavy
rain and small hail are also possible.

Locations impacted include...
Dickinson, Belfield, Richardton, South Heart, Gladstone, Taylor,
Medora, Manning, Marshall, South Fairfield, Fairfield, Fryburg,
Hirschville, Lefor, New Hradec, Schefield and Dickinson Regional
Airport.

Seek shelter indoors if you are in the path of these storms.

LAT...LON 4732 10352 4726 10214 4698 10214 4698 10210
      4663 10210 4663 10253 4671 10360
TIME...MOT...LOC 1344Z 280DEG 51KT 4727 10309 4688 10350

CJS
Special weather statement, Jul 19, 8:12 AM MDT, 18 minutes before
Special Weather Statement
National Weather Service Bismarck ND
912 AM CDT WED JUL 19 2017

NDZ034-191445-
Morton ND-
912 AM CDT WED JUL 19 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MORTON COUNTY UNTIL
945 AM CDT...

At 912 AM CDT, Doppler radar was tracking a strong thunderstorm over
Almont, or 15 miles east of Glen Ullin, moving east at 45 mph.

Penny size hail and wind gusts to 40 mph will be possible with this
storm.

Locations impacted include...
Mandan, New Salem, Almont, Fish Creek Dam, Lake Harmon, Judson, Sweet
Briar Lake and Crown Butte Lake.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4663 10164 4680 10167 4695 10096 4664 10088
TIME...MOT...LOC 1412Z 257DEG 41KT 4673 10152

CJS
Local storm report, Jul 19, 8:13 AM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
913 AM CDT WED JUL 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HAIL             SAINT JOHN              48.95N 99.71W
07/19/2017  E1.75 INCH       ROLETTE            ND   PUBLIC

            FACEBOOK POST.

&&

RK

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 3:24 AM MDTSpecial Weather StatementBISStark36 min
Jul 19, 4:12 AM MDTSpecial Weather StatementBISGolden Valley33 min
Jul 19, 4:20 AM MDTSpecial Weather StatementBISGrant25 min
Jul 19, 4:28 AM MDTSevere Thunderstorm WarningBISBillings, Golden Valley, Slope62 min
Jul 19, 4:45 AM MDTSpecial Weather StatementBISGrant45 min
Jul 19, 5:22 AM MDTSevere Thunderstorm WarningBISAdams, Bowman, Hettinger, Slope53 min
Jul 19, 5:25 AM MDTSpecial Weather StatementBISGrant50 min
Jul 19, 5:28 AM MDTSpecial Weather StatementBISSioux32 min
Jul 19, 5:49 AM MDTSevere Thunderstorm WarningBISGrant, Sioux56 min
Jul 19, 5:59 AM MDTSpecial Weather StatementBISBillings46 min
Jul 19, 6:37 AM MDTSpecial Weather StatementBISAdams53 min
Jul 19, 6:43 AM MDTSevere Thunderstorm WarningBISEmmons, Grant, Sioux49 min
Jul 19, 6:56 AM MDTSevere Thunderstorm WarningBISRolette52 min
Jul 19, 7:04 AM MDTSpecial Weather StatementBISBillings, Golden Valley41 min
Jul 19, 7:38 AM MDTSpecial Weather StatementBISRolette37 min
Jul 19, 7:46 AM MDTSpecial Weather StatementBISBillings, Stark44 min
Jul 19, 8:12 AM MDTSpecial Weather StatementBISMorton33 min
Jul 19, 8:35 AM MDTSpecial Weather StatementBISRolette25 min
Jul 19, 9:32 AM MDTSpecial Weather StatementBISGrant, Sioux28 min
Jul 19, 9:44 AM MDTSpecial Weather StatementBISMcIntosh31 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.